AHA & Glycolic Peels
There is a risk of certain side effects from any chemical peel. AHA peels tend to be milder and the risk of side effects is usually just some mild redness and irritation following the treatment. If someone is using Retin-A or Retin-A like medications it will make a glycolic peel have a stronger effect, so you should tell your practitioner if you are using them.
TCA peels will increase sensitivity to sunlight and avoidance of sun exposure is usually advisable for several months after the treatment. Wearing sunscreen is highly advisable following any chemical peel. There is also a risk of hypo and hyperpigmentation with TCA Peels, either a lightening or darkening of the skin.
Find a Local Specialist:
As with everything in life, the greatest risks offer the greatest rewards. Phenol peels prove the point. Phenol peels offer great results for patients with high-levels of sun damage and wrinkling, however the risks are substantial. Scarring may result from a phenol peel, especially on parts of the body other than the face. In addition, pigmentation changes may also result. Risks such as infections, scarring, prolonged sun sensitivity and irritation are also possible. In addition, there are cardiac risks as well. As a result of their high level of risk, many physicians have largely replaced phenol peels with laser or other alternative treatment options, though some highly experienced providers still offer the treatment.